Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 22, NWS Missoula, MT

November 14, 2006Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Nov 14, 2006, 1:06 PM PST for Clearwater County, Idaho County, Idaho. It took effect at Nov 15, 2006, 7:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2006, 1:06 PM PST (21:06 UTC)
In effect from
Nov 15, 2006, 7:00 AM PST
Expired
Nov 15, 2006, 10:00 PM PST
In force
15 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 142106
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
206 PM MST TUE NOV 14 2006


IDZ007-008-151200-
/O.NEW.KMSO.WI.Y.0022.061115T1500Z-061116T0600Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
106 PM PST TUE NOV 14 2006

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST WEDNESDAY. 

ANOTHER STRONG LOW PRESSURE SYSTEM WILL APPROACH THE REGION FROM
THE WEST...AND CONDITIONS WILL ONCE AGAIN BECOME FAVORABLE FOR
STRONG SOUTH WINDS IN THE CAMAS PRAIRIE AND LOWER HELLS
CANYON/SALMON RIVER AREAS BEGINNING WEDNESDAY MORNING. SUSTAINED
SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. LOCAL GUSTS TO 55 MPH
ARE POSSIBLE IN THE GRANGEVILLE AREA WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS75 KMSO 151011
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
311 AM MST WED NOV 15 2006

IDZ007-008-151800-
/O.CON.KMSO.WI.Y.0022.061115T1500Z-061116T0600Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
211 AM PST WED NOV 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM
PST THIS EVENING. 

ANOTHER STRONG LOW PRESSURE SYSTEM WILL APPROACH THE REGION FROM
THE WEST...AND CONDITIONS WILL ONCE AGAIN BECOME FAVORABLE FOR
STRONG SOUTH WINDS IN THE CAMAS PRAIRIE AND LOWER HELLS
CANYON/SALMON RIVER AREAS BEGINNING THIS MORNING. SUSTAINED SOUTH
WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THIS MORNING
AND INTO TONIGHT. LOCAL GUSTS TO 55 MPH ARE POSSIBLE IN THE
GRANGEVILLE AREA THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 151445
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
745 AM MST WED NOV 15 2006

IDZ007-008-152200-
/O.CON.KMSO.WI.Y.0022.061115T1500Z-061116T0600Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
645 AM PST WED NOV 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SUSTAINED SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED LATER THIS MORNING AND INTO TONIGHT. LOCAL GUSTS TO 55
MPH ARE POSSIBLE IN THE GRANGEVILLE AREA THIS EVENING.

THE WINDS HAVE BEGUN TO INCREASE ALREADY IN THE LOWER HELLS
CANYON/SALMON RIVER AREA AND ARE EXPECTED OVER THE CAMAS PRAIRIE
TOWARD LATE MORNING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 152142
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
242 PM MST WED NOV 15 2006

IDZ007-152245-
/O.CAN.KMSO.WI.Y.0022.000000T0000Z-061116T0600Z/
OROFINO/GRANGEVILLE REGION-
142 PM PST WED NOV 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELED THE WIND
ADVISORY FOR THE CAMAS PRAIRIE. ALTHOUGH BREEZY CONDITIONS ARE STILL
EXPECTED...SURFACE HIGH PRESSURE TO THE NORTHEAST OF THE AREA IS NOT
CONDUCIVE FOR STRONG AND GUSTY SOUTH WINDS.

$$

IDZ008-160600-
/O.CON.KMSO.WI.Y.0022.000000T0000Z-061116T0600Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
142 PM PST WED NOV 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SUSTAINED SOUTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS UP TO 50 MPH
ARE EXPECTED TO CONTINUE INTO THIS EVENING IN THE LOWER HELLS
CANYON AND LOWER SALMON RIVER REGION.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 160224
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
724 PM MST WED NOV 15 2006

IDZ007-160600-
/O.EXA.KMSO.WI.Y.0022.000000T0000Z-061116T0600Z/
OROFINO/GRANGEVILLE REGION-
624 PM PST WED NOV 15 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING 
FOR THE CAMAS PRAIRIE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SUSTAINED SOUTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS UP TO 50 MPH
HAVE DEVELOPED IN THE CAMAS PRAIRIE. THESE CONDITIONS ARE
EXPECTED CONTINUE THIS EVENING AS STRONG LOW PRESSURE SYSTEM
MOVES THROUGH NORTH CENTRAL IDAHO.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ008-160600-
/O.CON.KMSO.WI.Y.0022.000000T0000Z-061116T0600Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
624 PM PST WED NOV 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

SUSTAINED SOUTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS UP TO 50 MPH
ARE EXPECTED TO CONTINUE INTO THIS EVENING IN THE LOWER HELLS
CANYON AND LOWER SALMON RIVER REGION.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 14, 8:17 AM PST, 4 hours 49 minutes earlier.

Area forecast discussion, Nov 14, 8:17 AM PST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
917 AM MST TUE NOV 14 2006

.DISCUSSION...SNOW BANDING WILL CONTINUE ACROSS WEST CENTRAL AND
SOUTHWEST MONTANA THROUGH LATE MORNING...AND IS ALREADY SHOWING
SIGNS OF DIMINISHING ON RADAR. STILL A PRETTY GOOD WESTERLY
SURFACE PRESSURE GRADIENT ACROSS THIS AREA AS WELL...CAUSING GUSTY
WINDS FROM BUTTE THROUGH SALMON. THESE SHOULD LIKEWISE DIMINISH
OVER THE NEXT FEW HOURS. ALSO EXPECTING SOME VALLEY FOG FORMATION
TONIGHT WITH MELTING SNOW AND SOME BREAKS IN CLOUDS. HAVE MADE
MINOR ADJUSTMENTS TO FORECAST TO REFLECT CURRENT SHOWER COVERAGE.
REMAINDER OF PREVIOUS FORECAST ON TRACK WITH DRYING TREND THROUGH
TONIGHT BEFORE NEXT WARM...WINDY...AND WET SYSTEM APPROACHES AREA
LATE WEDNESDAY.

&&

.AVIATION...SNOW BANDING WILL CONTINUE PRIMARILY SOUTH AND EAST OF
MISSOULA THROUGH 11 AM MST OR SO...BUT IS ALREADY SHOWING SIGNS
OF DIMINISHING. SURFACE WINDS IN THE SAME AREA WILL ALSO DIMINISH
THIS AFTERNOON. SOME BREAKS IN THE CLOUD COVER ALONG WITH MELTING
SNOW COULD CAUSE VALLEY FOG TONIGHT. PLEASE SEE APPROPRIATE TAFS
AND TWEBS.

&&

.PREV DISCUSSION... /ISSUED 333 AM MST TUE NOV 14 2006/

DISCUSSION...THE WEATHER SYSTEM RESPONSIBLE FOR STEADY SNOW WILL
BE MOVING EAST OF THE AREA TODAY. THE BACK EDGE OF MORE STEADY
PRECIPITATION WILL BE MOVING THROUGH NORTH CENTRAL IDAHO AND
WESTERN MONTANA THIS MORNING. THUS HAVE CANCELLED MANY OF THE SNOW
HIGHLIGHTS...EXCEPT IN WEST CENTRAL MONTANA WHERE SNOW IS EXPECTED
TO CONTINUE UNTIL MID-MORNING. THE AIR MASS WILL REMAIN
CONDITIONALLY UNSTABLE WITH A HEALTHY JET STREAM OVERHEAD
PROMOTING THE CONTINUATION OF SCATTERED SNOW SHOWERS THIS MORNING...
BEFORE DECREASING DURING THE AFTERNOON.

TONIGHT AND WEDNESDAY...THE AREA WILL FALL IN-BETWEEN WEATHER
SYSTEM DURING THIS PERIOD. HIGH PRESSURE WILL DOMINATE TONIGHT
WILL GENERALLY DRY CONDITIONS. THE NEXT PACIFIC SYSTEM WILL BE
KNOCKING ON THE DOOR LATER WEDNESDAY AS IT APPROACHES THE WEST
COAST. A SOUTHERLY SURFACE PRESSURE GRADIENT WILL ONCE AGAIN
BEGIN TO INCREASE ON WEDNESDAY INDUCING SOUTHERLY SURFACE WINDS.
THE CAMAS PRAIRIE AREA OF NORTH CENTRAL IDAHO WILL LIKELY SEE WIND
SPEEDS RAMPING BACK UP TO ADVISORY CRITERIA RANGE LATER WEDNESDAY.
THE AIR MASS IS EXPECTED TO WARM CONSIDERABLY WEDNESDAY THANKS TO
SOUTHERLY LOW-LEVEL WINDS.

THURSDAY...THE WEATHER SYSTEM WILL MOVING THROUGH THE AREA
PROVIDING ANOTHER SIGNIFICANT SURGE OF MOISTURE TO THE NORTHERN
ROCKIES. AN ASSOCIATED COLD FRONT IS EXPECTED TO PASS THROUGH
THURSDAY WITH COOLER..MORE UNSTABLE AIR TO FOLLOW. AS A RESULT...
STEADY VALLEY RAIN AND MOUNTAIN SNOW WILL TAPER OFF TO SHOWERS
LATER IN THE DAY.

FRIDAY THROUGH SUNDAY...A WESTERLY FLOW ACROSS THE EASTERN
PACIFIC AND INTO THE NORTHWESTERN U.S. WILL EXIST. A COUPLE WAVES
OF ENERGY CAUGHT UP IN THE FLOW WILL SWEEP ACROSS THE AREA..BUT
THE MAIN THRUST OF MOISTURE APPEARS TO BE DIRECTED INTO WESTERN
CANADA. TIMING FOR THE NEXT MAJOR WEATHER SYSTEM IS NOT UNTIL
MONDAY.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...WHITMORE
PREVIOUS DISCUSSION...MSJ
AVIATION...WHITMORE
Hazardous weather outlook, Nov 14, 12:17 PM PST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
117 PM MST TUE NOV 14 2006

IDZ005-006-MTZ001>006-043-151200-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
117 PM MST TUE NOV 14 2006 /1217 PM PST TUE NOV 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLENTIFUL LOW LEVEL MOISTURE WILL ALLOW FOG TO FORM IN MANY OF THE
VALLEYS ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER PACIFIC STORM WITH MUCH WARMER AIR WILL MOVE THROUGH THE
REGION ON WEDNESDAY AND THURSDAY. SNOW LEVELS WILL RISE
CONSIDERABLY...BUT COLD AIR IN THE VALLEYS COULD PRODUCE A MIX OF
PRECIPITATION TYPES.

SOUTHERLY WINDS WILL BE INCREASING TO 20 TO 30 MPH PARTICULARLY IN
THE MOUNTAINS AND HIGHER VALLEYS LATER WEDNESDAY AND WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ007-008-151200-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
1217 PM PST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES WILL BE IN EFFECT
WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST WEDNESDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   GTFNPWMSO  /WWUS75 KMSO/

.DAY ONE...THIS AFTERNOON AND TONIGHT

WITH CLEARING SKIES THERE IS SOME POTENTIAL FOR VALLEY FOG
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER PACIFIC STORM WITH MUCH WARMER AIR WILL MOVE THROUGH THE
REGION ON WEDNESDAY AND THURSDAY. SOUTHERLY WINDS WILL BE
INCREASING TO 20 TO 30 MPH SUSTAINED WITH GUSTS NEAR 50 MPH ON
THE CAMAS PRAIRIE AND LOWER SALMON AND SNAKE RIVER CANYONS LATER
WEDNESDAY AND WEDNESDAY NIGHT.

SNOW LEVELS WILL RISE CONSIDERABLY WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ009-010-MTZ007-151200-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION-
117 PM MST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 7:18 PM PSTSnow and Blowing Snow AdvisoryMSOLemhi12 hr
Nov 13, 7:18 PM PSTWinter Storm WarningMSOLemhi12 hr

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.